Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 115, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 2, 2003, 1:57 PM CDT for Itawamba County, Monroe County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2003, 1:57 PM CDT (18:57 UTC)
- Expired
- May 2, 2003, 2:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Itawamba County, MS, Monroe County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 1:55 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -350 J/kg
- Mixed-layer LCL
- 1399 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
143 WUUS54 KMEG 021857 SVRMEM MSC057-095-021930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 155 PM CDT FRI MAY 2 2003 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI MONROE COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 230 PM CDT. * AT 154 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHEAST OF NEW SALEM...MOVING EAST AT 40 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 230 PM CDT INCLUDE... TURON RIGGINS .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3417 8836 3400 8839 3386 8763 3410 8758
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 9:34 AM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, May 2, 9:34 AM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 934 AM CDT FRI MAY 2 2003 BRIEF SEVERE WEATHER EPISODE NOW WELL EAST OF FORECAST AREA THIS MORNING LEAVING PARTLY TO MOSTLY CLOUDY SKIES FOR NOW. BRACING FOR NEXT ROUND OF SEVERE WEATHER AS FRONTAL BOUNDARY SLOWLY APPROACHES FROM THE NORTH. CURRENT FORECAST APPEARS TO BE IN GOOD SHAPE SO NO CHANGES ARE PLANNED AT THIS TIME. .MEG...NONE.
Hazardous weather outlook, May 2, 3:17 AM CDT, 10 hours 40 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-030900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 317 AM CDT FRI MAY 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MID SOUTH TODAY AS A COLD FRONT MOVES SOUTHEASTWARD ACROSS THE AREA. SOME STORMS MAY BE SEVERE ACROSS NORTH MISSISSIPPI THIS AFTERNOON WITH ISOLATED SEVERE THUNDERSTORMS POSSIBLE OVER SOUTHERN PORTIONS OF NORTHEAST ARKANSAS AND OVER SOUTHWEST TENNESSEE. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. JCL
In the hours before
Local storm report, May 2, 8:21 AM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
821 AM CDT FRI MAY 02 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0710 AM DUKEDOM TN 0.88 INCH HAIL
05/02/03 WEAKLEY REPORTED BY DUKEDOM POST
OFFICE.
0750 AM PURYEAR TN 1.00 INCH HAIL
05/02/03 HENRY NICKEL TO QUARTER SIZE
HAIL.
0800 AM BUCHANAN TN 0.88 INCH HAIL
05/02/03 HENRYNearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.